MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining false resistant (b)(6) results when testing two (b)(6) isolates from separate patients (one from blood and the other from urine) using the vitek® 2 ast-gp67 test kit (reference 22226, lot# 1321110103) with software version 8.01.The customer stated the blood isolate tested negative for cefoxitin screen, but was modified to resistant due to a (b)(6) minimum inhibitory concentration (mic) of four.The isolate was also tested using pbp2a, verigene® meca, and cefoxitin disc diffusion, all assays yielded negative (susceptible) results.Biomérieux has requested further information regarding the urine isolate.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false resistant oxacillin result for two staphylococcus aureus isolates from separate patients (one from blood and the other from urine) using the vitek® 2 ast-gp67 test kit (reference 22226, lot# 1321110103) with software version 8.01.The customer stated the blood isolate tested negative for cefoxitin screen, but was modified to resistant due to a resistant oxacillin minimum inhibitory concentration (mic =4).The isolate was also tested using pbp2a, verigene® meca, and cefoxitin disc diffusion, all assays yielded negative (susceptible) results.Biomérieux requested further information regarding the urine isolate.The isolate was submitted for investigational testing and the identification was confirmed to be staphylococcus aureus via vitek ms.Investigational testing included testing the isolate using the customer's gp67 card lot (1321110103) and also a random lot (1320816203) in duplicate on v8.01 software.---reference test results--- agar dilution (ad) oxacillin: mic = 4.0 (r) cefoxitin disk diffusion: 24mm (s).Pbp2a = negative broth micro dilution (bmd): 4.0 (r) ---- vitek® 2 results---- all four (4) cards resulted in ox mic >= 4.0 (r).Additionally, all four (4) cards tested resulted in negative cefoxitin screen which were corrected to pos by the vitek® 2 advanced expert system¿ (aes).----conclusions---- to summarize, customer's ox and oxfs results were duplicated.However, vitek® 2 ox results were in essential and categorical agreement with both ad and bmd reference methods.Vitek® 2 cefoxitin screen tested result is in agreement with disk screen reference method testing.Allere pbp2a testing was negative.Isolate is oxacillin resistant due to mechanism other than meca.Cards are performing as intended however isolate will be added to r&d stock collection.A search for all complaints against ast-gp67 cards, lot 1321110103, showed no indication of a trend.The most recent quarterly trend report, q2 2019, did not identify this complaint as a systemic quality issue and no additional investigation/actions were required at that time.Vitek® 2 ast-gp67 card, lot 1321110103, met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9163988
Report Number1950204-2019-00297
Device Sequence Number2022766
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Catalogue Number22226
Device Lot Number1321110103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1